Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 53, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 24, 2007, 8:49 PM CDT for Crockett County, Schleicher County, Sutton County, Texas. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 8:49 PM CDT (01:49 UTC)
- Expired
- May 25, 2007, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
Counties Crockett County, TX, Schleicher County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 81 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 12:45 AM CDT | FLASH FLOOD | Sonora, TX | HIGHWAY 2129 CLOSED OFF LOOP 312 DUE TO HIGH WATER ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3244 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 250150
FFWSJT
TXC105-413-435-250745-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 PM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHLEICHER COUNTY IN WEST CENTRAL TEXAS
CROCKETT COUNTY IN WEST CENTRAL TEXAS
SUTTON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 245 AM CDT
* AT 846 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. BE ESPECIALLY CAUTIOUS AT
NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. NEVER
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
LAT...LON 3105 10214 3095 10187 3071 10175 3063 10159
3042 10164 3032 10164 3032 10015 3107 10014
$$
153 follow-up statements
000
WGUS74 KSJT 250245
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
943 PM CDT THU MAY 24 2007
TXC105-413-435-250745-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
943 PM CDT THU MAY 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SUTTON...CROCKETT AND SCHLEICHER COUNTIES...
AT 941 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZONA...
ELDORADO AND SONORA
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA. THE HEAVIEST RAINFALL THROUGH THE NEXT SEVERAL HOURS
WILL BE ALONG AND NORTH OF INTERSTATE 10.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
LAT...LON 3105 10214 3095 10187 3071 10175 3063 10159
3042 10164 3032 10164 3032 10015 3107 10014
$$
15000
WGUS74 KSJT 250316
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1014 PM CDT THU MAY 24 2007
TXC105-413-435-250745-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
1014 PM CDT THU MAY 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SUTTON...CROCKETT AND SCHLEICHER COUNTIES...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER
MOST OF THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER
DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
LAT...LON 3105 10214 3095 10187 3071 10175 3063 10159
3042 10164 3032 10164 3032 10015 3107 10014
$$
15000
WGUS74 KSJT 250446
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1144 PM CDT THU MAY 24 2007
TXC105-413-435-250745-
SCHLEICHER TX-CROCKETT TX-SUTTON TX-
1144 PM CDT THU MAY 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SUTTON...CROCKETT AND SCHLEICHER COUNTIES...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE AREA OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER
THE WARNED AREA. THE MAIN AREA OF THUNDERSTORMS WILL BE ALONG AND
SOUTH OF INTERSTATE OF 10 THROUGH THE NEXT SEVERAL HOURS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
LAT...LON 3105 10214 3095 10187 3071 10175 3063 10159
3042 10164 3032 10164 3032 10015 3107 10014
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 8:12 PM CDT, 37 minutes earlier.
Area forecast discussion, May 24, 8:12 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 812 PM CDT THU MAY 24 2007 .UPDATE... LATEST SATELLITE DATA INDICATE THE SURFACE COLD FRONT CONTINUES A SLOW MIGRATION INTO THE NORTHERN EDWARDS PLATEAU AND THE NORTHWEST HILL COUNTRY. THE GREATEST NUMBER OF SHOWERS AND THUNDERSTORMS NOW EXTEND ALONG AND SOUTH OF A LINE FROM BIG LAKE TO MASON. FARTHER SOUTHEAST ACROSS TEXAS...A NORTHWEST PROGRESSING SURFACE BOUNDARY IS ALSO INITIATING SHOWERS AND THUNDERSTORMS. THIS BOUNDARY WILL LIKELY CONTINUE TO COLLIDE WITH THE COLD FRONT. LATEST RUC INDICATES BEST RAINFALL CHANCES WILL CONTINUE OVER OUR SOUTHEASTERN COUNTIES THIS EVENING. LOW-LEVEL JET MAY DEVELOP AFTER MIDNIGHT AND PUSH THE LOW-LEVEL CONVERGENCE ZONE NORTH A LITTLE. HOWEVER...BELIEVE THE BEST CHANCES FOR ADDITIONAL RAINFALL WILL BE ACROSS OUR SOUTHERN COUNTIES. ADJUSTED GRIDS AND ZONE PRODUCT TO REFLECT BETTER CHANCES ACROSS OUR SOUTHERN COUNTIES FOR THE REMAINDER OF TONIGHT. WILL LIKELY ISSUE ANOTHER UPDATE LATER THIS EVENING TO REFLECT LATEST TRENDS. 23/HUBER && .PREV DISCUSSION... /ISSUED 645 PM CDT THU MAY 24 2007/ AVIATION... THE SHOWERS AND THUNDERSTORMS OVER THE CONCHO VALLEY...NORTHWEST HILL COUNTRY AND THE HEARTLAND WILL CONTINUE THROUGH THE EVENING...AS A BOUNDARY MOVES SOUTH NEW SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE NORTHERN EDWARDS PLATEAU. WITH ALL THE RAIN AROUND CIGS WILL HOVER AROUND MVFR/IFR...WITH KABI...KSOA AND KBBD CIGS TENDING TOWARDS IFR MORE THAN MVFR. WINDS WILL SHIFT NORTH AT KSOA AND KJCT TONIGHT AS THE BOUNDARY MOVES THROUGH. ALL TERMINALS SHOULD BEGIN TO SHIFT EAST THEN SOUTHEAST LATE TONIGHT ...EARLY TOMORROW. SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN POSSIBLE TOMORROW...SO HAVE INCLUDED PROB30S IN THE TAFS. PREV DISCUSSION... /ISSUED 157 PM CDT THU MAY 24 2007/ SHORT TERM... LINEAR MCS EXTENDING FROM SOUTHERN OKLAHOMA ACROSS NORTHWEST TEXAS...INCLUDING THE BIG COUNTRY. ALREADY HEAVY RAINFALL ACROSS THE BIG COUNTRY...WITH ABI REPORTING NEAR 1.5 INCHES. OTHER SCATTERED STORMS DEVELOPING ACROSS THE CONCHO VALLEY AND HEARTLAND WHERE BETTER INSTABILITY IS LOCATED. THUNDERSTORMS A GOOD BET TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE AND COLD FRONT MOVING SOUTH ACROSS THE CWFA. HEAVY RAINFALL LIKELY DUE TO SLOW MOVING STORMS AND PWS OF 1.25 TO 1.5 INCHES. A FEW STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING SOUTH OF I-20. SHOWERS AND THUNDERSTORMS FOR FRIDAY WITH HEAVY RAINFALL LIKELY ACROSS THE CWFA. LONG TERM... ACTIVE WEATHER THROUGH THE MEMORIAL DAY WEEKEND WITH ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL REMAIN OVER THE CWFA...ALONG WITH AN UPPER LEVEL LOW DEVELOPING ACROSS TEXAS. THE EUROPEAN MODELS ARE STRONGER THEN THE US MODELS WITH THE UPPER LOW...AND THIS LOOKS GOOD. ALSO...SOME UPPER LEVEL JET ENERGY WILL BE OVER THE AREA. SO MORE HEAVY RAIN FOR SATURDAY AND POSSIBLY SUNDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF 5 INCHES WILL BE POSSIBLE THROUGH SATURDAY EVENING. ALSO...AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE. SCATTERED STORMS FOR MONDAY...THEN ISOLATED STORMS POSSIBLE ON TUESDAY. WARMER AND DRIER WEATHER FOR NEXT WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 61 74 63 79 / 50 60 50 50 SAN ANGELO 63 76 63 81 / 60 60 50 50 JUNCTION 64 76 66 79 / 80 60 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 23/HUBER
Hazardous weather outlook, May 24, 2:41 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT THU MAY 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL EVENTUALLY STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT. THE MAIN THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, May 24, 3:43 PM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL MILES 31.60N 100.18W
05/24/2007 E0.88 INCH RUNNELS TX FIRE DEPT/RESCUE
&&
JBRAZZELLocal storm report, May 24, 4:06 PM CDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL MILES 31.60N 100.18W
05/24/2007 E0.75 INCH RUNNELS TX POST OFFICE
&&
JBRAZZELLocal storm report, May 24, 4:11 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 4 S BANGS 31.66N 99.12W
05/24/2007 E0.88 INCH BROWN TX BROADCAST MEDIA
&&
JSTATESLocal storm report, May 24, 4:56 PM CDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
456 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL LOHN 31.32N 99.41W
05/24/2007 E0.88 INCH MCCULLOCH TX TRAINED SPOTTER
&&
JSTATESThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:56 PM CDT | Flash Flood Warning | SJT | Mason | 2 hr |
| May 25, 2:03 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| May 25, 2:46 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 6 hr |
| May 25, 6:13 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.